Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 9, 2006, 3:13 PM CST for Lamar County, Marion County, Pickens County, Alabama. It was in force for 62 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2006, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 9, 2006, 4:15 PM CST
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Lamar County, AL, Marion County, AL, Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:17 PM CST | TSTM WND DMG | Red Bay, AL | FEW TREES DOWN FROM RED BAY TO BELGREEN. |
| Mar 9, 3:20 PM CST | TSTM WND DMG | Mt Hester, AL | FEW TREES DOWN NEAR MT. HESTER AND CHEROKEE |
| Mar 9, 3:25 PM CST | TSTM WND DMG | Wright, AL | TREES DOWN ALONG AND WEST OF NATCHEZ TRACE PARKWAY. |
| Mar 9, 3:38 PM CST | TSTM WND DMG | Vernon, AL | HUNDREDS OF TREES AND POWER LINES WERE BLOWN DOWN...SNAPPED OFF...OR UPROOTED COUNTYWIDE. THE ROOFS OF AN ELEMENTARY SCHOOL AND A BOWLING ALLEY WERE PARTIALLY TORN OFF IN VERNON. A FEW ROOFS WERE ALSO PARTIALLY REMOVED FROM A FEW STRUCTURES IN SULLIGENT. SEVER |
| Mar 9, 3:40 PM CST | HAIL 0.25 | Vernon, AL | PEA SIZE HAIL IN VERNON. |
| Mar 9, 3:40 PM CST | TSTM WND DMG | 5 Ne Florence, AL | ROOF BLOWN OFF HOUSE IN THE CENTER HILL AREA. |
| Mar 9, 3:42 PM CST | TSTM WND GST 60 | Vernon, AL | 60 MPH WIND GUST IN VERNON. |
| Mar 9, 3:45 PM CST | TSTM WND DMG | Sulligent, AL | ROOFS ROLLING DOWN THE ROAD ON HWY 278 AT HWY 17. |
| Mar 9, 3:49 PM CST | HAIL 0.25 | Hamilton, AL | PEA SIZE HAIL AND ZERO VISIBILITY IN SOUTH HAMILTON. |
| Mar 9, 3:50 PM CST | TSTM WND DMG | Hodges, AL | ROOF BLOWN OFF OF HOUSE ALONG HIGHWAY 187. |
| Mar 9, 4:00 PM CST | FUNNEL CLOUD | Underwood-Petersville, AL | FUNNEL CLOUD REPORTED NORTH OF HIGHWAY 72. |
| Mar 9, 4:01 PM CST | TSTM WND DMG | Oakland, AL | SEVERAL TREES DOWN. |
| Mar 9, 4:05 PM CST | TSTM WND DMG | Vernon, AL | ROOF BLOWN OFF ELEMENTARY SCHOOL IN VERNON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 092113
SVRBMX
ALC075-093-107-092215-
/O.NEW.KBMX.SV.W.0009.060309T2113Z-060309T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE AREA OF HAMILTON
LAMAR COUNTY IN WEST CENTRAL ALABAMA
PICKENS COUNTY IN WEST CENTRAL ALABAMA
THIS INCLUDES THE AREA OF ALICEVILLE
* UNTIL 415 PM CST
* AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 60
TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE
WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTH OF BEXAR TO
33 MILES WEST OF COCHRANE...OR ALONG A LINE EXTENDING FROM 12 MILES
EAST OF BOONEVILLE TO 40 MILES SOUTHWEST OF ALICEVILLE...AND MOVING
NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SULLIGENT...WESTON...CARROLLTON...MILLPORT...REFORM...HACKLEBURG
AND BEAR CREEK.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3469 8840 3276 8886 3310 8807 3346 8787
3354 8795 3392 8796 3423 8770 3548 8742
$$4 follow-up statements
000
WWUS54 KBMX 092128
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST THU MAR 9 2006
ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
326 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...
AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 36 MILES NORTH OF HACKLEBURG TO 23 MILES
WEST OF MEMPHIS...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
IUKA TO 29 MILES SOUTHWEST OF COLUMBUS...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEXAR...COCHRANE...DETROIT...PICKENSVILLE...ALICEVILLE...MOLLOY...
WESTON...SULLIGENT...HAMILTON...ETHELSVILLE...CARROLLTON...VERNON...
BEAVERTON...REFORM...GORDO...MANSFIELD...MILLPORT...GUIN...
PALMETTO...HARPERS MILL...KENNEDY...GU-WIN...BEAR CREEK...WINFIELD...
WHITEHOUSE AND BRILLIANT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.
LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
3346 8787 3354 8795 3392 8796 3393 8767
3423 8767 3431 8766
$$
KNS/99000
WWUS54 KBMX 092143
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CST THU MAR 9 2006
ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
342 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...
AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF MILLPORT TO MOLLOY TO 6
MILES NORTH OF DETROIT...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF COLUMBUS TO 17 MILES NORTHEAST OF COLUMBUS AFB TO 13
MILES WEST OF HAMILTON...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTON...KENNEDY...BEAVERTON...HAMILTON...MANSFIELD...GUIN...
GU-WIN...HACKLEBURG...BRILLIANT...WINFIELD...WHITEHOUSE AND BEAR
CREEK.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.
LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
3346 8787 3354 8795 3392 8796 3393 8767
3423 8767 3431 8766
$$
KNS/99000
WWUS54 KBMX 092152
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST THU MAR 9 2006
ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
350 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...
AT 350 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS
IN EXCESS OF 80 MPH. SIGNIFICANT ROOF DAMAGE HAS BEEN REPORTED IN
SULLIGENT BY THE LAMAR COUNTY EMERGENCY MANAGER. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILLPORT TO VERNON TO
WESTON...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF FAYETTE TO
17 MILES NORTHWEST OF FAYETTE TO HAMILTON...MOVING NORTHEAST AT 60
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUIN...
GU-WIN...HACKLEBURG...WINFIELD...BRILLIANT...BEAR CREEK AND
WHITEHOUSE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.
LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
3346 8787 3354 8795 3392 8796 3393 8767
3423 8767 3431 8766
$$
KNS/99000
WWUS54 KBMX 092206
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CST THU MAR 9 2006
ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
403 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...
AT 356 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
ETHELSVILLE TO MANSFIELD TO 6 MILES SOUTHWEST OF HACKLEBURG...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF ALICEVILLE TO 7 MILES
SOUTHWEST OF WINFIELD TO 7 MILES NORTHEAST OF HAMILTON...MOVING EAST
AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REFORM...GORDO...KENNEDY...BRILLIANT...WHITEHOUSE...BEAR CREEK...
HARPERS MILL AND PALMETTO.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
SEVERAL TREES AND POWER LINES HAVE BEEN REPORTED DOWN ACROSS
SULLIGENT...MILLPORT...AND VERNON IN LAMAR COUNTY AS WELL AS IN THE
CITY OF HAMILTON IN MARION COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.
LAT...LON 3431 8812 3391 8821 3301 8832 3310 8807
3318 8788 3346 8787 3354 8795 3392 8796
3393 8767 3423 8767 3431 8766
$$
KNS/99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:27 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 9, 1:27 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 PM CST THU MAR 9 2006 .DISCUSSION...DAMAGING WINDS UP TO 70 MPH CAN BE EXPECTED ACROSS PARTS OF WEST CENTRAL ALABAMA DURING THE NEXT FEW HOURS. AT 115 PM CST...WINDY CONDITIONS WERE OCCURRING ACROSS ALABAMA WITH SOUTH WINDS 15 TO 35 MPH WITH GUSTS UP TO 45 MPH. TEMPERATURES WERE IN THE UPPER 60S NORTH AND MID 70S SOUTH. SKIES WERE MOSTLY CLOUDY WITH SOME HOLES ALLOWING FOR SOME SUNSHINE. VERY LITTLE HAS CHANGED SINCE THIS MORNING. NO UPDATES ARE NECESSARY AT THIS TIME. THE SQUALL LINE HAS DEVELOPED AND FILLED IN NICELY ACROSS MISSISSIPPI. NUMEROUS REPORTS OF WINDS OVER 60 MPH AND EVEN SOME HAIL REPORTS HAVE BEEN DOCUMENTED. THIS LINE WILL CONTINUE EAST BETWEEN 40 AND 50 MPH...REACHING THE STATE LINE IN MARION COUNTY AROUND 3 PM CST....TUSCALOOSA AROUND 430 PM CST... BIRMINGHAM TO DEMOPOLIS AROUND 530 PM CST...ANNISTON TO SELMA BETWEEN 7 AND 8 PM...MONTGOMERY BY 9 PM CST...AND WEAKENING/STALLING CLOSE TO AN AUBURN TO TROY LINE BY MIDNIGHT. INTERESTINGLY...THE 18Z BMX SOUNDING SHOWED VIRTUALLY NO INSTABILITY WITH LIFTED INDEXES JUST ABOVE ZERO. SIMPLY...THIS MEANS THE LIFT AND DYNAMICS ARE EXTREMELY STRONG...STRONG ENOUGH TO MAINTAIN THE FAST MOVING SQUALL LINE. WITHOUT INSTABILITY AND SURFACE DEWPOINTS ONLY IN THE MID TO UPPER 50S...THE TORNADO THREAT SEEMS TO BE RATHER MINIMAL. HAIL IS POSSIBLE WITH THE LINE AS THE MID LEVELS OF THE ATMOSPHERE REMAIN COOL AND DRY. APPEARS THE GREATEST RISK AREA WEST OF AN ONEONTA TO DEMOPOLIS WILL EXPERIENCE THE MOST WIDESPREAD DAMAGING WINDS WHERE STRONG WINDS HAVE THE BEST CHANCE OF REACHING THE GROUND BEFORE DAYTIME HEATING ENDS TOWARDS SUNSET. ALSO...WOULD NOT BE SURPRISED IF A FEW GUSTS APPROACHED 50 MPH RIGHT AHEAD OF THE SQUALL LINE. THESE WINDS COULD POSSIBLY EVEN CAUSE DAMAGE. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY IN EFFECT ALL ZONES UNTIL MIDNIGHT. && MBS/91
Hazardous weather outlook, Mar 9, 1:30 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST THU MAR 9 2006 ALZ011>015-017>050-101230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS CENTRAL ALABAMA TODAY... ESPECIALLY BETWEEN THE HOURS OF 3 PM AND MIDNIGHT. THE STORM PREDICTION CENTER HAS PLACED AREAS FROM ONEONTA...BIRMINGHAM... AND DEMOPOLIS WESTWARD UNDER A MODERATE RISK OF SEVERE THUNDERSTORMS...WHILE THE REMAINDER OF CENTRAL ALABAMA IS UNDER A SLIGHT RISK. A SQUALL LINE WILL ENTER THE STATE AROUND 300 PM CST AND CONTINUE TRACKING EAST ACROSS BIRMINGHAM AROUND 500 PM CST...ANNISTON AT 600 PM CST...AND MONTGOMERY AROUND 700 PM. THE MAIN HAZARDS WITH THIS SQUALL LINE WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH... HAIL UP TO THE SIZE OF NICKELS...AND POSSIBLY A FEW ISOLATED TORNADOES. EVEN BEFORE THE STORMS ARRIVE...WINDS WILL CONTINUE TO BE STRONG THIS AFTERNOON. SUSTAINED WINDS OVER 20 MPH ARE LIKELY...WITH GUSTS OVER 30 MPH. THESE WINDS SHOULD SUBSIDE BETWEEN 6 PM AND MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WITH A MOIST AND UNSTABLE AIRMASS CONTINUING OVER CENTRAL ALABAMA... STRONG THUNDERSTORMS MAY BE POSSIBLE SATURDAY AFTERNOON. MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...AS A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONSIDER THEMSELVES ACTIVATED DUE TO THE SEVERE THUNDERSTORM THREAT THIS AFTERNOON AND EVENING. ACTIVATION MAY ALSO BE NECESSARY MONDAY NIGHT AS ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE. KNS/99
In the hours before
Special weather statement, Mar 9, 1:47 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 147 PM CST THU MAR 9 2006 ALZ011>015-017>050-100400- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 147 PM CST THU MAR 9 2006 ...SEVERE THUNDERSTORMS WITH STRAIGHT LINE WINDS EXPECTED THIS AFTERNOON AND TONIGHT... CONFIDENCE REMAINS HIGH FOR SEVERE THUNDERSTORMS ACROSS CENTRAL ALABAMA THIS AFTERNOON AND TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN ALABAMA AROUND 3 PM. THE LINE WILL CONTINUE TO MOVE EASTWARD AND AFFECT AREAS ALONG THE INTERSTATE 65 CORRIDOR BETWEEN BETWEEN 5 AND 7 PM...AND THEN EAST ALABAMA BETWEEN 8 AND 11 PM. THE MAIN SEVERE WEATHER THREAT IS STRONG DAMAGING WINDS WITHIN THE SQUALL LINE...PERHAPS AS HIGH AS 70 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...WITH THE HIGHEST THREAT OF TORNADOES FROM THE CITIES OF ONEONTA...BIRMINGHAM...CENTREVILLE...AND DEMOPOLIS WESTWARD TO THE STATE LINE. SEVERE WEATHER IS EMINENT AND EVERYONE ACROSS CENTRAL ALABAMA SHOULD BE PREPARED. KEEP THE SEVERE WEATHER THREAT IN MIND WHEN MAKING THEIR PLANS FOR TONIGHT. TAKING THE TIME NOW...TO FINALIZE YOUR SEVERE WEATHER PREPAREDNESS PLAN...COULD SAVE YOUR LIFE LATER...WHEN EVERY SECOND COUNTS.
Local storm report, Mar 9, 2:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM NON-TSTM WND DMG SULLIGENT 33.89N 88.13W
03/09/2006 LAMAR AL EMERGENCY MNGR
TREES DOWN ON RIVER RD DUE TO NON THUNDERSTORM WIND GUST
OF ESTIMATED TO 40 MPH.
&&
80Special weather statement, Mar 9, 2:58 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 258 PM CST THU MAR 9 2006 ALZ011-012-022-030-092145- LAMAR-MARION-PICKENS-SUMTER- 258 PM CST THU MAR 9 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...PICKENS...LAMAR AND MARION COUNTIES UNTIL 345 PM CST... ...WINDS UP TO 65 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 31 MILES NORTHWEST OF BEXAR TO 37 MILES WEST OF MEMPHIS...MOVING NORTHEAST AT 55 MPH. THE POTENTIALLY SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI ALABAMA STATE LINE BETWEEN 3:30 AND 4:00 PM. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. STAY TUNED FOR POTENTIAL WARNING ISSUANCE WITHIN THE HOUR.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:28 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 62 min |
| Mar 9, 3:50 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 55 min |
| Mar 9, 3:56 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 64 min |
| Mar 9, 4:03 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 57 min |
| Mar 9, 4:06 PM CST | Tornado Warning | BMX | Marion | 16 min |
| Mar 9, 4:11 PM CST | Severe Thunderstorm Warning | BMX | Pickens | 46 min |
| Mar 9, 4:24 PM CST | Severe Thunderstorm Warning | BMX | Greene | 66 min |
| Mar 9, 4:24 PM CST | Severe Thunderstorm Warning | BMX | Fayette | 21 min |
| Mar 9, 5:06 PM CST | Severe Thunderstorm Warning | BMX | Hale | 39 min |
| Mar 9, 5:19 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 26 min |
| Mar 9, 5:38 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 52 min |
| Mar 9, 5:38 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 52 min |
| Mar 9, 5:45 PM CST | Severe Thunderstorm Warning | BMX | Shelby | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.